Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 2:00 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky; Perry County, Indiana. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:00 PM CDT (19:00 UTC)
- Expired
- May 22, 2011, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:12 PM CDT | TSTM WND DMG | Hawesville, KY | A FEW SMALL LIMBS DOWN. |
| May 22, 2:12 PM CDT | HAIL 0.88 | Hawesville, KY | A FEW SMALL LIMBS DOWN. |
| May 22, 2:13 PM CDT | TSTM WND DMG | Cannelton, IN | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KLMK 221900
SVRLMK
INC123-KYC027-091-183-221930-
/O.NEW.KLMK.SV.W.0243.110522T1900Z-110522T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
CENTRAL HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHERN OHIO COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 230 PM CDT
* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORAL...MOVING NORTHEAST
AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
HAWESVILLE...
GOERING AND CHAMBERS...
SUNNY CORNER AND DUKES...
SKILLMAN AND TOBINSPORT...
DODD AND HOLT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3805 8661 3789 8643 3768 8682 3771 8687
3774 8684 3779 8684 3784 8688
TIME...MOT...LOC 1900Z 229DEG 35KT 3778 8680
WIND...HAIL 60MPH 0.75IN
$$
MP1 follow-up statement
323 WWUS53 KLMK 221916 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 316 PM EDT SUN MAY 22 2011 KYC183-221926- /O.CAN.KLMK.SV.W.0243.000000T0000Z-110522T1930Z/ OHIO KY- 216 PM CDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OHIO COUNTY IS CANCELLED... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3788 8683 3805 8661 3789 8643 3774 8671 TIME...MOT...LOC 1916Z 229DEG 35KT 3788 8665 $$ INC123-KYC027-091-221930- /O.CON.KLMK.SV.W.0243.000000T0000Z-110522T1930Z/ PERRY IN-BRECKINRIDGE KY-HANCOCK KY- 216 PM CDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL HANCOCK...NORTHWESTERN BRECKINRIDGE AND SOUTHERN PERRY COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNNY CORNER...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * THE SEVERE THUNDERSTORM WILL ALSO IMPACT... HAWESVILLE... HARDINGROVE AND ROME... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3788 8683 3805 8661 3789 8643 3774 8671 TIME...MOT...LOC 1916Z 229DEG 35KT 3788 8665 WIND...HAIL 60MPH 0.75IN $$ MP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:49 PM CDT, 11 minutes earlier.
Area forecast discussion, May 22, 1:49 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 249 PM EDT SUN MAY 22 2011 .SHORT TERM (TONIGHT AND MONDAY)... THE MAIN CONCERN IN THE NEAR TERM IS THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 80S WITH DEWPOINTS IN THE MID TO UPPER 60S. A WEAK SHORTWAVE IS ALSO ROUNDING THE BASE OF THE UPPER TROUGH. THIS HAS LED TO AN UNSTABLE ATMOSPHERE WITH CAPE VALUES OF 2000+ J/KG THIS AFTERNOON. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWESTERN PORTIONS OF THE FORECAST AREA AND WILL TRACK NORTHEAST WITH SCATTERED THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE AREA LIKELY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THIS AFTERNOON THROUGH 01Z FOR THE ENTIRE FORECAST AREA. THE MAIN CONCERN WITH STORMS WILL BE DAMAGING WIND GUSTS. LARGE HAIL WILL BE POSSIBLE AS WELL IN THE STRONGEST STORMS. THESE STORMS SHOULD WEAKEN QUITE A BIT AFTER SUNDOWN AND IT IS POSSIBLE WE WILL SEE A BREAK IN PRECIPITATION LATE THIS EVENING. HOWEVER IT LOOKS LIKE ANOTHER ROUND OF STORMS WILL MOVE IN AFTER MIDNIGHT TONIGHT AS ANOTHER SHORTWAVE ROUNDS THE UPPER LEVEL LOW. THE UPPER LEVEL LOW WILL CROSS THE GREAT LAKES THROUGH TOMORROW AND A FRONT WILL MOVE SOUTH INTO NORTHERN INDIANA. MID LEVEL LAPSE RATES WILL INCREASE WITH THE ATMOSPHERE BECOMING RATHER UNSTABLE. THE CHANCE FOR SEVERE STORMS WILL CONTINUE TOMORROW ACROSS THE AREA WITH DAMAGING WINDS BEING THE GREATEST THREAT. WITH SUSTAINED SOUTHERLY FLOW TEMPERATURES THROUGH THE SHORT TERM WILL CONTINUE TO BE WARMER THAN NORMAL FOR THIS TIME OF YEAR. LOWS TONIGHT WILL BE IN THE MID TO UPPER 60S WITH HIGHS TOMORROW TOPPING OUT IN THE MID TO UPPER 80S ONCE AGAIN. .LONG TERM (MONDAY NIGHT - SUNDAY)... PERIODS OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THRU FRIDAY UNTIL COLD FROPA FRI NIGHT OR SAT...AFTERWARD...POST FRONTAL SHOWERS ASSOCIATED WITH AN UPPER LOW. OBVIOUSLY...WITH THIS FORECAST... WE ARE THROWING OUT THE LATE WEEK/WEEKEND PROGS FROM THE GFS AND LEANING TOWARD THE OPS EURO/ENSEMBLES. PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE THRU AT LEAST WED WITH A COOLING TREND INTO THE WEEKEND AS AN UPPER LEVEL LOW WOBBLES IN FROM THE MIDWEST. MOIST AIRMASS WILL REMAIN IN PLACE WITH PRECIPITABLE WATERS ABOVE NORMAL. EXPECT MULTIPLE SHORTWAVES TO CROSS REGION IN BROAD SOUTHWESTERLY FLOW AHEAD OF UPPER LOW/TROF FORECAST TO REACH THE CENTRAL PLAINS/MID MS VLY WED/THU. IT APPEARS THERE WILL BE A MAX IN ACTIVITY MON NGT/TUE AHEAD OF A SHORT WAVE TROF...A BIT OF A LULL LATE TUE THRU EARLY WED AS A SHORT WAVE RIDGE MOVES OVERHEAD AND INCREASING COVERAGE WED NIGHT AND THU AS AFOREMENTIONED LOW/TROF APPROACH. AFOREMENTIONED SECOND UPPER LOW EXPECTED TO SETTLE INTO THE LOWER OH VLY SAT NIGHT...LIKELY RESULTING IN A SHOWERY/COOL WEEKEND. OVERALL RAINFALL TOTALS THRU FRIDAY WILL RANGE FROM 1-3 INCHES WITH ISOLATED HIGHER AMOUNTS...WITH THE HIGHER TOTALS ACROSS SOUTHWEST INDIANA AND THE LOWEST ACROSS OUR SERN FORECAST AREA (LAKE CUMBERLAND REGION). && .AVIATION (18Z TAF ISSUANCE)... MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO BWG WILL MENTION VCTS THERE. IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........EER LONG TERM.........DK/11 AVIATION..........EER
Hazardous weather outlook, May 22, 8:12 AM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 912 AM EDT SUN MAY 22 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-231315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 912 AM EDT SUN MAY 22 2011 /812 AM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LIGHTNING. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. MORE ORGANIZED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JDG/RJS/EER
In the hours before
Special weather statement, May 22, 12:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT SUN MAY 22 2011
KYZ070-072-221815-
LOGAN-SIMPSON-
1235 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF CROSS PLAINS...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
HILLTOP...
PRICES MILL...
SCHWEIZER AND PROVIDENCE...
FLAT ROCK AND PEDEN MILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8659 3665 8688 3687 8662 3684 8659
3682 8649 3676 8641 3675 8642 3666 8641
3665 8644 3666 8650 3664 8657
TIME...MOT...LOC 1735Z 228DEG 26KT 3658 8674
MPSpecial weather statement, May 22, 1:03 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT SUN MAY 22 2011
KYZ071-073-221845-
ALLEN-WARREN-
103 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
MATLOCK AND RICH POND...
PLANO AND DRAKE...
ALVATON...
HARDCASTLE AND GREENHILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3677 8642 3681 8641 3684 8658 3689 8663
3691 8663 3713 8636 3708 8628 3710 8624
3702 8613 3691 8618 3676 8641
TIME...MOT...LOC 1802Z 226DEG 31KT 3680 8653
MPSpecial weather statement, May 22, 1:12 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SUN MAY 22 2011
KYZ027-061-062-071-221900-
BUTLER-EDMONSON-GRAYSON-WARREN-
112 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
RIVERSIDE AND GREENCASTLE...
HORSEMILL AND ANNA...
REEDYVILLE AND GLENMORE...
SEGAL AND ROUNDHILL...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3746 8641 3727 8614 3713 8637 3695 8661
3719 8679
TIME...MOT...LOC 1812Z 234DEG 28KT 3711 8659
MPSpecial weather statement, May 22, 1:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT SUN MAY 22 2011
KYZ063-074-076-221915-
BARREN-HART-METCALFE-
128 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GLASGOW...AND MOVING NORTHEAST AT
35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GLASGOW...
PRITCHARDSVILLE AND BRISTLETOWN...
GLASGOW MUNICIPAL AIRPORT AND OIL CITY...
LECTA...
CORAL HILL AND CAVE CITY...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3686 8609 3689 8609 3688 8611 3690 8614
3692 8615 3691 8616 3692 8617 3701 8613
3727 8582 3709 8561 3685 8606
TIME...MOT...LOC 1828Z 230DEG 25KT 3698 8604
MPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:15 PM CDT | Special Weather Statement | LMK | Bourbon, Clark, Harrison, Nicholas, Scott | 45 min |
| May 21, 9:08 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 52 min |
| May 22, 2:44 AM CDT | Dense Fog Advisory | LMK | Allen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more | 6 hr |
| May 22, 12:35 PM CDT | Special Weather Statement | LMK | Simpson | 40 min |
| May 22, 1:03 PM CDT | Special Weather Statement | LMK | Warren | 42 min |
| May 22, 1:12 PM CDT | Special Weather Statement | LMK | Butler, Edmonson | 48 min |
| May 22, 1:28 PM CDT | Special Weather Statement | LMK | Barren | 47 min |
| May 22, 1:33 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 27 min |
| May 22, 1:39 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart, Metcalfe | 51 min |
| May 22, 1:55 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 17 min |
| May 22, 1:56 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Barren, Green, Metcalfe | 34 min |
| May 22, 2:25 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 35 min |
| May 22, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 31 min |
| May 22, 2:54 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| May 22, 3:11 PM CDT | Special Weather Statement | LMK | Spencer | 34 min |
| May 22, 3:23 PM CDT | Special Weather Statement | LMK | Anderson | 37 min |
| May 22, 3:23 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 22 min |
| May 22, 3:30 PM CDT | Special Weather Statement | LMK | Fayette | 30 min |
| May 22, 3:33 PM CDT | Special Weather Statement | LMK | Trimble | 27 min |
| May 22, 3:47 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 35 min |
| May 22, 3:59 PM CDT | Special Weather Statement | LMK | Bourbon | 31 min |
| May 22, 2:49 PM CDT | Special Weather Statement | LMK | Crawford | 26 min |
| May 22, 3:01 PM CDT | Severe Thunderstorm Warning | LMK | Crawford, Orange, Washington | 29 min |
| May 22, 3:35 PM CDT | Special Weather Statement | LMK | Crawford | 40 min |
| May 22, 3:37 PM CDT | Special Weather Statement | LMK | Scott | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.